Skip to main content Accessibility help
×
Home

Optimization Related to Some Nonlocal Problems of Kirchhoff Type

  • Behrouz Emamizadeh (a1), Amin Farjudian (a2) and Mohsen Zivari-Rezapour (a3)

Abstract

In this paper we introduce two rearrangement optimization problems, one being a maximization and the other a minimization problem, related to a nonlocal boundary value problem of Kirchhoff type. Using the theory of rearrangements as developed by G. R. Burton, we are able to show that both problems are solvable and derive the corresponding optimality conditions. These conditions in turn provide information concerning the locations of the optimal solutions.The strict convexity of the energy functional plays a crucial role in both problems. The popular case in which the rearrangement class (i.e., the admissible set) is generated by a characteristic function is also considered. We show that in this case, the maximization problem gives rise to a free boundary problem of obstacle type, which turns out to be unstable. On the other hand, the minimization problem leads to another free boundary problem of obstacle type that is stable. Some numerical results are included to conûrm the theory.

Copyright

References

Hide All
[1] Alves, C. O., Corrêa, F. J. S. A., and Ma, T. F., Positive solutions for a quasilinear elliptic equation of Kirchhoff type. Comput. Math. Appl. 49(2005),no.1,8593 http://dx.doi.org/10.1016/j.camwa.2005.01.008.
[2] Andersson, J., Shahgholian, H., and Weiss, G. S., On the singularities of a free boundary through Fourier expansion. Invent. Math.187(2012), NO.3,535587 http://dx.doi.org/10.1007/s00222-011-0336-5.
[3] Andersson, J. ,The singular set of higher dimensional unstable obstacle type problems. Atti Accad. Naz. Lincei Rend. Lincei Mat. Appl. 24(2013),no.1,123146 http://dx.doi.org/10.4171/RLM/648.
[4] Andersson, J. and Weiss, G. S., Cross-shaped and degenerate singularities in an unstable elliptic free boundary problem. J. Differential Equations 228(2006), no.633640 http://dx.doi.org/10.1016/j.jde.2005.11.008.
[5] Burton, G. R., Rearrangements of functions, maximization of convex functionals, and vortex rings. Math. Ann.276(1987),no.2, 225253 http://dx.doi.org/10.1007/BF01450739.
[6]Burton, G. R., Variational problems on classes of rearrangements and multiple configurations for steady vortices. Ann. Inst. H. Poincaré Anal. Non Linéaire 6(1989), no.4,259-319.
[7] Burton, G. R. and McLeod, J. B., Maximisation and minimisation on classes of rearrangements. Proc. Roy. Soc. Edinburgh Sect. A 119(1991), no.3-4,287300.http://dx.doi.org/10.1017/S0308210500014840
[8] Chipot, M., Valente, V., and Vergara Caffrelli, G. , Remarks on a nonlocal problem involving the Dirichlet energy. Rend. Sem. Mat. Univ. Padova 110(2003),199200.
[9] Cosner, C., Cuccu, F., and Porru, G., Optimization of the ûrst eigenvalue of equations with indefinite weights. Adv. Nonlinear Stud. 13(2013), no.1,7995.
[10] Cousin, A. T., Frota, C. L., Larkin, N. A., and Medeiros, L. A., On the abstract model of the Kirchhoff-Carrier equation. Commun. Appl. Anal.1(1997), no.3,389404.
[11] Cuccu, F., Emamizadeh, B., and Porru, G.,Nonlinear elastic membranes involving the p-Laplacian operator. J. Differential Equations 2006 No.49,10pp.(electronic).
[12] Cuccu, F.,Porru, G., and Sakaguchi, S., Optimization problems on general classes of rearrangements. Nonlinear Anal. 74(2011),no.16,55545565 http://dx.doi.org/10.1016/j.na.2011.05.039.
[13] Emamizadeh, B. and Liu, Y., Constrained and unconstrained rearrangement minimization problems related to the p-Laplace operator. Israel J. Math. 206 (2015), no.1,281298 http://dx.doi.org/10.1007/s11856-014-1141-9.
[14] Emamizadeh, B. andMarras, M.,Rearrangement optimization problems with free boundary. Numer. Funct. Anal. Optim. 35(2014),no.4,404422 http://dx.doi.org/10.1080/01630563.2014.884587.
[15] Emamizadeh, B. and Zivari-Rezapour, M., Rearrangements and minimization of the principal eigenvalue of a nonlinear Steklov problem. Nonlinear Anal. 74(2011).no.16.56975740 http://dx.doi.org/10.1016/j.na.2011.05.056.
[16] Emamizadeh, B., Optimization of the principal eigenvalue of the pseudo p-Laplacian operator with Robin boundary conditions. Internat. J. Math. 23(2012),no.12,1250127 http://dx.doi.org/10.1142/S0129167X12501273.
[17] Eppler, K. and Harbrecht, H., Shape optimization for free boundary problems – analysis and numerics. In: Leugering, Günter, Engell, Sebastian, Griewank, Andreas, Hinze, Michae, Rannacher, Rolf, Schulz, Volker, Ulbrich, Michael, and Ulbrich, Stefan, eds. Constrained optimization and optimal control for partial differential equations, volume 160 of Internat. Ser. Numer. Math. Birkhäser/Springer Basel,2012.pp.277288.
[18] Gilbarg, D. and Trudinger, N. S., Elliptic partial differential equations of second order. Springer-Verlag, Berlin,2001.
[19]Glover, F.W. and Laguna, M., Tabu search. In:Handbook of combinatorial optimization, vol. 3,Kluwer, Boston, 1998, pp.621757.
[20]Kirchhoff, G., Mechanik. Teubner, Leipzig,1883.
[21] Kirkpatrick, S., Gelatt, C. D., and Vecchi, M. P., Optimization by simulated annealing. Science 220(1983),no.4598,671680 http://dx.doi.org/10.1126/science.220.4598.671.
[22] Marras, M., Porru, G., and Vernier-Piro, S. , Optimization problems for eigenvalues of p-Laplace equations. J. Math. Anal. Appl., 398(2013),no.2,766775 http://dx.doi.org/10.1016/j.jmaa.2012.09.025.
[23] Paris, R. B. and Kaminski, D.,Asymptotics and Mellin-Barnes integrals. In: Encyclopedia of mathematics and its applications,85. Cambridge University Press, Cambridge, 2001.
[24] Petrosyan, A., Shahgholian, H. and Uraltseva, N. , Regularity of free boundaries in obstacle-type problems. Graduate Studies in Mathematics, 136. American Mathematical Society, Providence, RI, 2012.
[25] Royden, H. L.,Real analysis. hrd edition. Macmillan, New York,1988.
[26] Shahgholian, H.,The singular set for the composite membrane problem. Comm. Math. Phys. 271(2007), no. 1,93101. http://dx.doi.org/10.1007/s00220-006-0160-8.
[27] Tolksdorf, P., Regularity for a more general class of quasilinear elliptic equations. J. Differential Equations 51(1984) no.1,126150. http://dx.doi.org/10.1016/0022-0396(84)90105-0.
MathJax
MathJax is a JavaScript display engine for mathematics. For more information see http://www.mathjax.org.

Keywords

Optimization Related to Some Nonlocal Problems of Kirchhoff Type

  • Behrouz Emamizadeh (a1), Amin Farjudian (a2) and Mohsen Zivari-Rezapour (a3)

Metrics

Full text views

Total number of HTML views: 0
Total number of PDF views: 0 *
Loading metrics...

Abstract views

Total abstract views: 0 *
Loading metrics...

* Views captured on Cambridge Core between <date>. This data will be updated every 24 hours.

Usage data cannot currently be displayed